It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-26-2007, 04:12 PM   #1
Newbie
(female)
 
Join Date: Feb 2007
Location: yorktown Va USA
Posts: 1
ndrmom HB User
Can synthroid cause breast tenderness

I'm new to this board (or any board for that matter), so I hope I get the hang of this. I've been Dx Hashimotos 6 months ago, and on 25mg of synthroid. For the past 2 weeks, I've had terrible breast tenderness(I'm female). I've had a hysterectomy, but have one remaining ovary, don't know what could be causing this.Anyone have any input? Thanks

 
Sponsors Lightbulb
   
Old 02-26-2007, 07:06 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
Re: Can synthroid cause breast tenderness

hi im new here too and i had just 1 ovary and tube removed jan 2006 and yes my breasts hurt alot too my gyn told me it meant im still ovulating since i do still have a period but i only have 1 like every 3 mos but they still hurt i go see him friday about my thyriod levels and im asking him if theres something i can take to help with that .i also take what you take but i take the genaric brand of 25 mg i been on mine for 6 weeks now and i still dont feel all that good yet i hope when i go see him he upps my dose cause the 25 dont seem to be helping much i have severe depression and agraphobia and i have no energy i cant drive and i dont even have enough energy to clean house but i do once in a while its not dirty or nothing but not like it use to be like and i hardly have energy enough to take a bath i only take a bath when i have a dr's appt thats pretty sad too its very depressing.so on the breast hurting mine hurt for a while but i just found out i had thyriod trouble mine was 8.45 i go tomorrow to have them retested .vickie45

Last edited by vickie45; 02-26-2007 at 07:10 PM.

 
Sponsors Lightbulb
   
Old 02-27-2007, 08:50 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,340
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Can synthroid cause breast tenderness

Your "dose" of 25 mcgs isn't enough to accomplish what you want to happen; that is, to increase your thyroid hormones. It's considered a "non-dose". It may be ok as a starting dose, but it has to be increased to at least 50 within a few weeks. I hope your current MD will be open to that.

What happens is that the 25 mcgs is just enough to tell your pituitary to stop releasing as much TSH, but it isn't enough to replace the hormones that were missing before you took anything at all. The end result is you lose more thyroid hormones than you gain.

Any changes in any of the hormones can cause breast tenderness. When a person is hypothyroid, more prolactin is released into the bloodstream, and that can cause tenderness and/or enlargement.

The TSH level isn't enough to go by. My suggestion is to have your FT4 and FT3 levels tested to see if they're high enough. They probably aren't, and if they aren't, a dose increase is surely warranted.

Last edited by midwest1; 02-27-2007 at 08:51 AM.

 
Old 02-27-2007, 01:45 PM   #4
Senior Veteran
(female)
 
Join Date: Mar 2006
Posts: 511
sparkie HB User
Re: Can synthroid cause breast tenderness

I am age 45 and recently had a bout of mastitis. This is quite unusual. I found out it could be related to thyroid and/or pituitary. My GYN says they are all related anyway. So, to answer your question, I am not sure if precisely the Synthroid is causing your tenderness, but more likely the whole hormonal picture.

 
Old 02-27-2007, 03:56 PM   #5
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: logansport ,indiana usa
Posts: 881
vickie45 HB Uservickie45 HB User
Re: Can synthroid cause breast tenderness

yes i thought my breasts were hurting from my thyriods but wasnt sure my gp dr told me it meant i was in menopause even though he never took a test i just went today and had my thyriods retested i should get them back in a day or two i go to my gyn fri hes the one whos going to be treating my thyriods the gp is the one who put me on the 25 mg and i go march 7th to the nerology dr because ever since sept i been having fainting spells ok my results from last time was on 1/11/07
here they are:
tsh-8.45
tt4-8.1
tt3-1.3
everything else was normalso maybe you can tell me what theses levels mean .i hope my levels are better this time im feeling somewhat better but sometimes i still feel shaky and sleep sometimes and get depressed i stopped taking my zoloft cause i dont need it ,it wasnt helping anyway and my head does hurt quite often i take pain pills from dollar general but they dont seem to help that much do you know of a better pain pill for headachs i could try but thats safe taking my thyriod meds .cause theres only certain things you can take i think .and my gp didnt find out i had thyriod my psychiatrist did my gp only wants to give people meds but not treat them for whats really wrong i nolonger go to him my gyn is going to be treating me now and hes a very good dr my psychiatrist told me he knew automatically it was my thyriods when i told him all my symtons and he was right and i suffered for a yr with it because that other dr wouldnt run any tests some drs are so stupid sorry but they are .the one i had before him was wonderfull he checked my thyriods and they were normal then and i was to go back in 6 mos well by the time i went back he left the practice and that new dr took over and i didnt really like him from the start cause i begged him many many times to please check my thyriods and hormones and as for my hormones my gyn said iam still producing hormones and iam having periods so he says he believes its all due to my thyriods.
vickie45 oh and im also 44 be 45 in june .

 
Old 03-01-2007, 10:38 AM   #6
Senior Member
(female)
 
Join Date: Jan 2006
Posts: 118
Calore HB User
Re: Can synthroid cause breast tenderness

HI
As my TSH goes up, my breast tenderness increases! So as Midwest pointed out, there is a connection and a need perhaps to have an increased dose of thyroxine. I wish I knew this a long time ago as one of the symptomes of hypot...oh well. I did have mammograms to exclude anything else going on which is always a good idea too ( especially in older women)

Good luck

 
Old 03-01-2007, 11:44 AM   #7
Senior Member
(female)
 
Join Date: Apr 2006
Location: Iowa
Posts: 218
boata HB User
Re: Can synthroid cause breast tenderness

Progesterone cream was the magic bullet for me for breast tenderness - an amazing change in a matter of days. Progesterone levels should be checked before supplementing - even with over the counter creams.

 
The Following User Says Thank You to boata For This Useful Post:
zensen (05-21-2012)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Breast pain/tenderness alwaysaworrier Menopause 10 11-05-2008 12:01 PM
breast tenderness izbenski Menopause 20 04-19-2007 12:27 PM
Just started taking yasmin and have breast tenderness is it normal? luvgirl Birth Control 2 11-30-2006 02:04 PM
breast tenderness and bloating.... HELP!!! kathryn+2 Menopause 2 07-23-2006 04:55 PM
New With Synthroid Questions Zip Thyroid Disorders 5 10-22-2004 10:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!